Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jan 30, 2014, 4:42 AM CST for 7 counties in Alabama. It took effect at Jan 30, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 4:42 AM CST (10:42 UTC)
- In effect from
- Jan 30, 2014, 11:00 AM CST
- Expired
- Jan 30, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WWUS84 KHUN 301042 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 442 AM CST THU JAN 30 2014 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA... PORTIONS OF NORTH ALABAMA WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS TODAY DUE TO LOW RELATIVE HUMIDITY VALUES. THIS IS DUE TO THE INFLUENCE OF A SLOWLY EXITING SURFACE HIGH PRESSURE SYSTEM CENTERED OVER THE REGION. ALZ001>005-007-016-310000- /O.NEW.KHUN.FW.W.0005.140130T1700Z-140131T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- 442 AM CST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR NORTHWEST ALABAMA AND PORTIONS OF NORTH CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MORGAN...AND CULLMAN COUNTIES. * TIMING...11 AM TO 6 PM CST TODAY. * RELATIVE HUMIDITY...VALUES WILL DROP TO BETWEEN 15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ SL.77
1 follow-up statement
126 WWUS84 KHUN 302359 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 559 PM CST THU JAN 30 2014 ALZ001>005-007-016-310100- /O.EXP.KHUN.FW.W.0005.000000T0000Z-140131T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- 559 PM CST THU JAN 30 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... RELATIVE HUMIDITY VALUES WILL RECOVER THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS AS MOISTURE INCREASES FROM THE WEST. $$ 12
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jan 29, 11:02 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 29, 11:02 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1102 PM CST WED JAN 29 2014 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 751 PM CST WED JAN 29 2014/ TEMPERATURES ACROSS THE TENNESSEE VALLEY HAVE ALREADY FALLEN INTO THE MIDDLE TO UPPER TEENS IN MANY LOCATIONS AS OF 02Z. SFC HIGH PRESSURE DIRECTLY OVERHEAD IS LEADING TO GENERALLY CALM WINDS IN PLACE AT MANY OBSERVATIONAL SITES. CLOUD COVER ASSOCIATED WITH THE DEPARTING SYSTEM THAT BROUGHT WINTER WEATHER TO MUCH OF THE SOUTHEAST YESTERDAY IS FINALLY EXITING PORTIONS OF SERN GA THIS EVENING, WHICH WILL TRANSLATE TO ANOTHER CLEAR AND COLD NIGHT FOR NORTHERN ALABAMA TONIGHT. THE CURRENT FORECAST HANDLES BOTH ONGOING/EXPECTED TRENDS FOR TONIGHT, WITH MORNING LOWS DROPPING INTO THE 8-13F RANGE. NO CHANGES WERE NECESSARY. WILL FRESHEN WORDING IN THE ZONES AND RESEND THEM SHORTLY. 12 && .AVIATION... FOR 06Z TAFS... VFR CONDS WILL PREVAIL THRU THE END OF THE TAF PERIOD. HIGH PRESSURE WILL SHIFT EAST OF THE AREA THROUGH THE DAY TODAY, WITH S/SE WINDS INCREASING TO ARND 10KTS LATER THIS AFTN. WINDS WILL SLACKEN TO AOB 5KTS THIS EVENING/TONIGHT AFTER SUNSET. 12 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 29, 7:42 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 742 PM CST WED JAN 29 2014 ALZ001>010-016-TNZ076-096-097-301100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 742 PM CST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 12
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.